MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01110.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60) and neuron max 6f 088 long sheath (neuron max).During the procedure, the physician was experiencing resistance while advancing the ace60 through the neuron max and into the cavernous sinus segment; therefore, the physician decided to remove the ace60 and neuron max.Subsequently, upon removal, the physician noticed the distal end of the ace60 and neuron max to be kinked.The procedure was completed using a new ace60 and neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace60 confirmed kinks and revealed ovalization on its distal shaft.If the device is forcefully advanced against resistance during the procedure, damage such as this may occur.The resistance was likely contributed by the damage neuron max which was used in the procedure.During functional testing, the ace60 was able to be advanced through a demonstration neuron max without an issue.Evaluation of the returned neuron max revealed a kink in its distal shaft.If the device is forcefully mishandled during use, damage such as this may occur.This damage likely contributed to the resistance while advancing the ace60 during the procedure.During functional testing, the returned ace60 and a demonstration ace60 were able to be advanced through the neuron max with resistance due to the neuron max kink.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-01110 h3.Other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11852495
Report Number3005168196-2021-01111
Device Sequence Number3724285
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberH10125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005